Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Strong-stability-preserving additive linear multistep methods


Authors: Yiannis Hadjimichael and David I. Ketcheson
Journal: Math. Comp. 87 (2018), 2295-2320
MSC (2010): Primary 65L06; Secondary 65L05, 65M20
DOI: https://doi.org/10.1090/mcom/3296
Published electronically: February 20, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The analysis of strong-stability-preserving (SSP) linear multistep methods is extended to semi-discretized problems for which different terms on the right-hand side satisfy different forward Euler (or circle) conditions. Optimal perturbed and additive monotonicity-preserving linear multistep methods are studied in the context of such problems. Optimal perturbed methods attain larger monotonicity-preserving step sizes when the different forward Euler conditions are taken into account. On the other hand, we show that optimal SSP additive methods achieve a monotonicity-preserving step-size restriction no better than that of the corresponding nonadditive SSP linear multistep methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65L06, 65L05, 65M20

Retrieve articles in all journals with MSC (2010): 65L06, 65L05, 65M20


Additional Information

Yiannis Hadjimichael
Affiliation: 4700 King Abdullah University of Science and Technology (KAUST), Thuwal, 23955-6900, Saudi Arabia
Address at time of publication: Eötvös Loránd University, MTA-ELTE Numerical Analysis and Large Networks Research Group, Pázmány Péter sétány 1/C, Budapest H-1117, Hungary; and Budapest University of Technology and Economics, Department of Differential Equations, Building H, Egry József utca 1, Budapest H-1111, Hungary
Email: hadjimy@cs.elte.hu

David I. Ketcheson
Affiliation: 4700 King Abdullah University of Science and Technology (KAUST), Thuwal, 23955-6900, Saudi Arabia.
Email: david.ketcheson@kaust.edu.sa

DOI: https://doi.org/10.1090/mcom/3296
Received by editor(s): April 5, 2016
Received by editor(s) in revised form: December 6, 2016, and April 18, 2017
Published electronically: February 20, 2018
Additional Notes: This work was supported by the King Abdullah University of Science and Technology (KAUST), 4700 Thuwal, 23955-6900, Saudi Arabia
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society